Alert archive / Michigan / Wind Advisories in 2019
Wind Advisory 3, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Apr 26, 2019, 3:39 AM EDT for 23 counties in Michigan. It took effect at Apr 26, 2019, 12:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2019, 3:39 AM EDT (07:39 UTC)
- In effect from
- Apr 26, 2019, 12:00 PM EDT
- Expired
- Apr 26, 2019, 9:06 PM EDT
- In force
- 9 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
983 WWUS73 KGRR 260739 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 339 AM EDT Fri Apr 26 2019 MIZ037>040-043>046-050>052-056>059-064>067-071>074-261545- /O.NEW.KGRR.WI.Y.0003.190426T1600Z-190427T0400Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 339 AM EDT Fri Apr 26 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... The National Weather Service in Grand Rapids has issued a Wind Advisory...which is in effect from noon today to midnight EDT tonight. HAZARDOUS WEATHER... * Northwest winds will increase through this morning, and peak this afternoon * Wind gusts of around 45 mph are expected this afternoon, and early this evening before diminishing quickly IMPACTS... * Some scattered power outages will be possible * Tree limbs may fall a little easier with buds coming out on trees and adding extra weight * Loose objects will be blown around PRECAUTIONARY/PREPAREDNESS ACTIONS... * Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
542 WWUS73 KGRR 261549 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1149 AM EDT Fri Apr 26 2019 MIZ037>040-043>046-050>052-056>059-064>067-071>074-270000- /O.CON.KGRR.WI.Y.0003.190426T1600Z-190427T0400Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 1149 AM EDT Fri Apr 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... HAZARDOUS WEATHER... * Northwest winds will increase through this morning, and peak this afternoon * Wind gusts of around 45 mph are expected this afternoon, and early this evening before diminishing. IMPACTS... * Scattered power outages expected. * Loose objects blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... * Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
316 WWUS73 KGRR 261858 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 258 PM EDT Fri Apr 26 2019 MIZ037>040-043>046-050>052-056>059-064>067-071>074-270300- /O.CON.KGRR.WI.Y.0003.000000T0000Z-190427T0400Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 258 PM EDT Fri Apr 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... HAZARDOUS WEATHER... * Northwest winds will gust to 45 mph at times through this evening. IMPACTS... * Scattered power outages expected. * Loose objects blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... * Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
266 WWUS73 KGRR 270106 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 906 PM EDT Fri Apr 26 2019 MIZ037>040-043>046-050>052-056>059-064>067-071>074-270215- /O.CAN.KGRR.WI.Y.0003.000000T0000Z-190427T0400Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 906 PM EDT Fri Apr 26 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Grand Rapids has cancelled the Wind Advisory. HAZARDOUS WEATHER... * Any additional wind gusts are forecasted to remain under 45 mph this evening. IMPACTS... * The gusty winds resulted in scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR MORE INFORMATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Apr 26, 3:30 AM EDT, 9 minutes earlier.
Area forecast discussion, Apr 26, 3:30 AM EDT, 9 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 330 AM EDT Fri Apr 26 2019 LATEST UPDATE... Synopsis/Discussion/Marine/Hydro .SYNOPSIS... Issued at 330 AM EDT Fri Apr 26 2019 - Rain moves out this morning - Gusty Northwest winds to around 45 mph today - Frost/light freeze possible tonight and Saturday night - Accumulating snow likely I-96 and south late Saturday into Saturday night - Unsettled much of next week with multiple chances of rain && .DISCUSSION...(Today through next Thursday) Issued at 330 AM EDT Fri Apr 26 2019 The two biggest impacts expected to affect the area in this forecast period will be the winds today, and then the good potential of accumulating snow late Saturday into Saturday night. We will be issuing a Wind Advisory for the entire area today for the winds. We expect that a Winter Weather Advisory will be needed for late Saturday and Saturday night, with the exact placement still somewhat in question. The rain over the SE portion of the area, and out over Lake Michigan early this morning will have little to no impact on the area this morning. It is not particularly heavy, and it will push out by late morning. The bigger deal today will be the wind gusts. We will be issuing an advisory for the entire area. The system to our east will be deepening a bit, while we have a decent sfc ridge pushing toward the area. This will increase the pressure gradient a bit, and bring a good potential of 45 mph wind gusts for most of the area. Trees across the area are becoming a little heavier with buds coming out, which could cause some falling tree limbs a tad easier than with bare branches. We have to mention that there is some potential of a frost/freeze tonight. The strong winds today will drop off quickly tonight. This occurs as the low pulls away quickly, and we see a small sfc ridge build in late tonight. A light gradient will likely stay up, but they could totally decouple with clear skies expected. If the wind stays up slightly, frost may be tough to get for the areas that would be impacted (Far SW), but a light freeze would be possible. Clouds will increase quickly on Saturday, with precipitation arriving as early as just after 18z across the far SW. Temperatures will be warm enough for precipitation to start out as rain. Dry air in the lower levels will help for evaporative cooling to take place and change p-types over to snow. Better precipitation rates will also drive precipitation over to snow quicker. As for the placement of the heaviest potential snow amounts, the general trend over the past 12-24 hours has been for a further south track. This looks to be due to the supporting upper wave coming in, will dive south just a tad more. We will see the mid level fgen on the northern side of this open wave be strongest out to our west. It will be in the process of weakening as it moves across the area here. It will be a quick hitter too, with the fgen on its way out toward and just after 06z Sunday. Accumulations are somewhat problematic as they always are when we get snow into late April. We expect road temps will be well in the 40s on Saturday as precipitation starts to fall. This will melt any snow that is not coming down at a good rate. The best fgen, expected to be south of I-96 now, will produce snowfall rates high enough to allow snow to stick to grassy areas, and even the warmer roads. After a break in the weather on Sunday, we will see the next system come in via a somewhat zonal jet stream from the Pacific NW. The low with this wave will end up a little further to the NW, which will keep the cooler air with it, and any snowfall, to our NW. After Monday, we see a couple of longer wave troughs phase over the western U.S., to produce a fairly amplified long wave trough there. This will set up a deeper SW flow aloft over the region. This will allow for short waves to ride along the SW flow jet, tap Gulf moisture, and bring occasional waves of rain showers to the area. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 151 AM EDT Fri Apr 26 2019 Our initial items of interest this morning are a band of rain showers over the lake, and then an area of rain and low clouds south of the I-69 corridor. The low clouds and rain seem to have come just about as far NW as it can be expected to at the current time just before 06z. It could inch a tad to the NW, but we expect the lower clouds in the LIFR category to only affect KJXN. The other band of rain will eventually shift east, and will likely dry up a bit. This could bring some light showers to most of the the rest of the terminals, likely with little consequence with clouds and visibility remaining VFR. The rain will shift out mid-late morning for most locations. A few showers could pop up along U.S.-127 in the early afternoon hours. The bigger issue in the afternoon will be the increase in wind from the NW. We could see wind gusts topping off up around 35 knots or so. The winds will last through sunset, before they drop off fairly quick. && .MARINE... Issued at 330 AM EDT Fri Apr 26 2019 We will be holding on to the Small Craft Advisory for the entire nearshore area. The gradient will become quite strong today behind the departing system. The good thing over the cool waters of Lake Michigan is that the stronger winds 2,000 ft and above will likely not mix down to the water. It seems that the Small Craft Advisory seems to cover this event the best for marine areas. && .HYDROLOGY... Issued at 330 PM EDT Thu Apr 25 2019 Far southern portions of our area, mainly around Jackson, have the best chance of seeing several tenths or more of an inch of rain tonight. This will probably cause a small rise on the Grand River in Jackson, but is not expected to cause any flooding. The rest of the area will not see a whole lot of rainfall tonight. The next round of precipitation moves in Saturday night, but may fall as snow, so immediate river responses are not expected to be dramatic. The next chance for any widespread significant rainfall across the area comes early next week, as several rounds of rain zip through the Great Lakes area. It's too early to pin down where, exactly, the heaviest rain may be, but it's not unreasonable that some locations could see more than an inch or two of rain over the course of next week. The impact to the rivers will entirely depend on exactly where the individual rain storms move through the area. Stay tuned. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...Wind Advisory for the entire area from 16z today through 03z Saturday. LM...Small Craft Advisory until 8 PM EDT this evening for LMZ844>849. && SYNOPSIS...NJJ DISCUSSION...NJJ AVIATION...NJJ HYDROLOGY...AMD MARINE...NJJ
Hazardous weather outlook, Apr 25, 4:01 PM EDT, 11 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 401 PM EDT Thu Apr 25 2019 MIZ037>040-043>046-050>052-056>059-064>067-071>074-262015- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 401 PM EDT Thu Apr 25 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Accumulations of heavy wet snow on Saturday night could lead to hazardous travel and perhaps a few power outages. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-262015- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 401 PM EDT Thu Apr 25 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight Winds and waves will become hazardous to small craft late tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Winds and waves will remain hazardous to small craft on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:20 PM EDT | Winter Weather Advisory | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Ingham and 6 more | 38 hr |
Nearby
Wind Advisories in Michigan, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.